• acm363 acm363
    November 23, 2009
    Is it possible to have RA with a negative RF and ANA test?
    acm363 acm363
    November 23, 2009

    I have joint pain in my fingers, wrists, knees, elbows,and ankles on both sides for 3 months. The pain is worse at rest and at night and I also have fatigue, shortness of breath, nausau and weakness in my arms and legs. Does anyone have any ideas?




  • RD5470 November 23, 2009
    November 23, 2009

    I have the exact same thing.  My initial tests for Rheumatoid came back negative.  I do have a second set out now.  They did find that I have a severe vitamin d deficiency.  Two of my 3 doctors think this may be the cause of all my problems. I am on a prescription vitamin d supplement of 50,000 iu a week I have to take for 3 months.  My doctor said it might take several months before I feel better.  My rheumatologist put me on prednisone to decrease the inflammation and help me feel better until they can find something that will work.  The prednisone works great, but gives me insomnia.  You might want to get your vitamin d checked.  It can cause bone and joint pain, swelling muscle loss and weakness.  Good luck!

  • MelleBelle November 24, 2009
    November 24, 2009

    Absolutely! I had migrating joint pain for almost 2 years, my sed rate, ANA, Rheumatoid Factor and thyroid all came back normal.  I changed insurance plans in July and switched to a new PCP.  She ran a blood test called an anti-CCP.  I did some research and it is a new test that is used in diagnosing RA when everything else is negative.  While I'm not thrilled to have RA, I am thrilled to know that something is causing the joint pain.  I've been on Plaquenil since my diagnosis in July and started Sulfasalazine in August.  I do have a bad day every now and then, but most of the time I feel "normal."  You might want to ask your Dr. about the anti-CCP.  Best wishes!

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.